How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28081
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Veterinary Question Here...
Dr. Peter is online now
A new question is answered every 9 seconds

I think my dog ate some lisinopril (blood pressure medication)

This answer was rated:

I think my dog ate some lisinopril (blood pressure medication) I dont have money to get him to the vet. What can I do or give him to induce vomiting? Or should I induce vomiting? Help me please
Hello, I am Dr. Peter a licensed Veterinarian. I would like to help. I need to ask you a few questions to be well informed and give you the best advice. There is no additional charge for information request.

1- How many milligrams was the Lisinopril and how many pills did he ingest?
2- How much does your dog weigh?
3- How long has it been since he ingested the pills?
4- Do you have hydrogen peroxide?
Customer: replied 4 years ago.
What more do you need to know
1- How many milligrams was the Lisinopril and how many pills did he ingest?
2- How much does your dog weigh?
3- How long has it been since he ingested the pills?
4- Do you have hydrogen peroxide?
Customer: replied 4 years ago.

40 mg

60 lbs

I dont know I wasnt at home

no peroxide but i can get some

If you move quickly and get peroxide and it has been less than 2 hours since he ingested the pills you can induce vomiting by giving him 2 tablespoon of hydrogen peroxide orally. Allow him to walk for a minute and move his belly to mix stomach content with peroxide. If within 5 minutes he does not vomit repeat it again. Do not give a 3rd dose if he does not vomit after second dose. Need to move quickly before pills move out of the stomach.

Hope the above helps, if you have additional questions I will be glad to answer them.

Dr. Peter
Customer: replied 4 years ago.
Ok thank you, XXXXX XXXXX its been longer than two hours whats gonna happen to him? Is my dog going to die from this?
Generally dosages below 20 mg/kg cause mild signs only, most commonly vomiting and lethargy. If he ate a total dose of 40mg that is a dosage of 1.5mg/kg, very low dose unlikely he will die, at worst mild lethargy.
Dr. Peter and 3 other Dog Veterinary Specialists are ready to help you